MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that break shaft break occurred.A 20mm x 3.50mm nc quantum apex balloon catheter was advanced for use.However, it was noticed that shaft break occurred.The procedure was completed with another balloon.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There was a separation of the hypotube 24.4cm from the strain relief.There was contrast in the inflation lumen, blood in the guidewire lumen, and the balloon was tightly folded.There was blood and contrast present in the balloon folds.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12066700
Report Number2134265-2021-08121
Device Sequence Number4765647
Product Code LOX
UDI-Device Identifier08714729783503
UDI-Public08714729783503
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2024
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0027046231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1